MAUDE Adverse Event Report: COLOPLAST A/S PERISTEEN PLUS TRANSANAL IRRIGATION WITH BALLOON CATHETERS - SYSTEM AND ACCESSOR; MANUAL RECTAL IRRIGATION SYSTEM

COLOPLAST A/S PERISTEEN PLUS TRANSANAL IRRIGATION WITH BALLOON CATHETERS - SYSTEM AND ACCESSOR; MANUAL RECTAL IRRIGATION SYSTEM
Catalog Number 29152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 08/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Event or Problem Description
According to the available information, this case concerns a 70-year-old male patient with a medical history of a spinal cord injury at t1.Due to incontinence tai with peristeen was initiated approximately 4-5 years ago using 800-1000 ml of water, daily and with 3 pumps of the balloon.The patients used around 1.5 hours for the procedure and still experienced weekly problems and varied stool consistency and varied sit time (from instant results to long periods of waiting).On (b)(6) 2023, the patient performed a tai procedure with normal insertion of the catheter and at least 3 pumps of the balloon.The balloon was not staying in place and there was leakage, which led to the patient using his fingers to hold or reposition the balloon.The patient did not experience pain (probably because of the underlying condition), but noticed blood, which he was used to with irrigations due to hemorrhoids.However, the bleeding continued, and the patient called a md and the following day the patient was hospitalized.It was reported (not specified how assessed) that the patient had an intraperitoneal rectal perforation with large hematoma near the rectosigmoid mesentery.The patient had surgery with a formation of a stoma (not further specified other than surgery x3).The patient was still admitted with a total of 26 days and recovering at reporting of the incident but was expected to be sent home (b)(6).No further information is available at this time.

Brand Name
PERISTEEN PLUS TRANSANAL IRRIGATION WITH BALLOON CATHETERS - SYSTEM AND ACCESSOR
Common Device Name
MANUAL RECTAL IRRIGATION SYSTEM
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usgab giovanna abugre
1601 west river road n
minneapolis, MN 55411
MDR Report Key17916408
Report Number3006606901-2023-00016
Device Sequence Number6782046
Product Code KNT
UDI-Device Identifier05708932732642
UDI-Public05708932732642
Combination Product (Y/N)N
PMA/510(K) Number
K083770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number29152
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexMale